Tokyo Journal of Mathematics

Asymptotically Bad Towers of Function Fields

Maria de los Angeles CHARA and Ricardo TOLEDANO

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we study general conditions to prove the infiniteness of the genus of certain towers of function fields over a perfect field. We show that many known examples of towers with infinite genus are particular cases of these conditions. In the case of tame towers we show that the infiniteness of their genus is actually equivalent to these conditions.

Article information

Source
Tokyo J. Math., Volume 38, Number 2 (2015), 339-352.

Dates
First available in Project Euclid: 14 January 2016

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1452806044

Digital Object Identifier
doi:10.3836/tjm/1452806044

Mathematical Reviews number (MathSciNet)
MR3448861

Zentralblatt MATH identifier
1338.11102

Subjects
Primary: 11R58: Arithmetic theory of algebraic function fields [See also 14-XX]
Secondary: 11G20: Curves over finite and local fields [See also 14H25] 14H05: Algebraic functions; function fields [See also 11R58]

Citation

CHARA, Maria de los Angeles; TOLEDANO, Ricardo. Asymptotically Bad Towers of Function Fields. Tokyo J. Math. 38 (2015), no. 2, 339--352. doi:10.3836/tjm/1452806044. https://projecteuclid.org/euclid.tjm/1452806044


Export citation

References

  • P. Beelen, A. Garcia and H. Stichtenoth, On towers of function fields of Artin-Schreier type, Bull. Braz. Math. Soc. (N.S.) 35(2) (2004), 151–164.
  • P. Beelen, A. Garcia and H. Stichtenoth, On ramification and genus of recursive towers, Port. Math. (N.S.) 62(2) (2005), 231–243.
  • G. Frey, M. Perret and H. Stichtenoth, On the different of abelian extensions of global fields, In Coding theory and algebraic geometry (Luminy, 1991), volume 1518 of Lecture Notes in Math., pages 26–32, Springer, Berlin, 1992.
  • A. Garcia and H. Stichtenoth, On the asymptotic behaviour of some towers of function fields over finite fields, J. Number Theory 61(2) (1996), 248–273.
  • A. Garcia, H. Stichtenoth and G. Rück, On tame towers over finite fields, J. Reine Angew. Math. 557 (2003), 53–80.
  • A. Garcia and H. Stichtenoth, Explicit towers of function fields over finite fields, In Topics in geometry, coding theory and cryptography, volume 6 of Algebr. Appl., pages 1–58, Springer, Dordrecht, 2007.
  • H. Maharaj and J. Wulftange, On the construction of tame towers over finite fields, J. Pure Appl. Algebra 199(1–3) (2005), 197–218.
  • H. Stichtenoth, Algebraic function fields and codes, volume 254 of Graduate Texts in Mathematics, Springer-Verlag, Berlin, second edition, 2009.